Jump to content

Anyone On Klonipin And A Beta Blocker?


mjan
 Share

Recommended Posts

OK.. had the referral.. the auto nomic testing.. some things positive.. some mild.. Positive TT..but not too bad.. but I DO NOT SWEAT hardly at all. OK..then gthis neuro sends me back to my PCP to handle the RX klonipin. My PCP is great.. after all she referred me to this autonomic specialist cuz HER MOTHER has the auto symptoms too..and he helped.

But I felt he dismissed me.. just having his RN call me to take more SALT (but I have high BP) and fluids. I DO NOT SWEAT.. or hardly sweat so I am not to be in the sun or heat. I am senstive to meds. I have dry eyes.. mouth and ears..auto or Sjogrens? I thought he would follow me. Then I remembered I told him that he and his hosp clinic are in another tier of my insurance which costs me more. I would follow with him as he knows what is wrong with me..and no other neuro did. (they thought I had MS.) MY PCP is going to ask him to follow me.

AND I am having a daytime sleep study MSLT or whatever its called.. to DX the narcolepsy/cataplexy.

BUT.. the auto neuro said he was not sure I could tolerate the Klonipin with my beta blocker.. yet.. he's the one recommending that drug?

I am now taking less of a beta blocker and as a result my usually high BP has been good. I do not get Low BP. I dont think I have the typical POTS.. as I do not usually get higher HR/BP when standing. I get the auto symptoms.. higher HR/BP when sitting still...then if its not under control it leads to this unresponsive state where I cannot move but can HEAR.

I am falling apart.. very fatigued.. now sleepy.. with DAYTIME apnea...along with night apnea. So...what will Klonipin do for me? Make me more tired?

Anyone have help with klonipin??

Jan

Link to comment
Share on other sites

Hi Jan,

Sorry to hear how crummy you are feeling. You already know my experienes with the meds are bad, but I have to tell you that as far as the beta blocker goes, I had that happen to me. It did drop my h/r REALLY low, especially when I was laying down, but I still had bouts of tachycardia. But what was very interesting was when I started taking it I had only had one episode of high blood pressure, my blood pressure actually wasn't usually high, in fact it was usually low. But when I was on the beta blocker it was always high. When I got off it went down. Now I do still get wild swings and all, but it goes back to normal. (for a few minutes anyways! ha ha!) That's me though, built backwards! I would be sure to tell your doctor about reducing it made your blood pressure better! Well if you can talk to him anyways! Sorry your having such a hard time getting with a doctor that can help and give you some answers.

Take care, and get feeling better soon! Sorry I don't have better answers....just thought I could share that story.

Hugs

Suzy

Link to comment
Share on other sites

though I only take it as needed, there has never been a conflict with propranolol or my Klonopin...had scripts for both for YEARS...more than 10.

Not a conflict for myself or many others. not sure of the doctors hesitations? but we are all different

Why salt if you hve HIGH BP?

very confusing. Hope you get clarification and SOON. you deserve it

:)

Link to comment
Share on other sites

I take both. The Inderal is for the tremor (primarily) and the tachycardia. It blocks the hyperadrenergic response. The Klonopin is for my headache, though it was initially prescribed for the tremor. It slows down the ANS. I find that they work well together and not as well apart (found this out tapering off meds for ANS testing.)

I think you doc would be concerned that the Inderal would slow your heart too much and the Klonopin would act to slow your breathing further. IF you have apnea, that might be dangerous. If you highly overreact with an adrenaline response or your nervous system is just too fast, they are great.

Everyone will react differently to any med (meaning us) and you may do well on smaller doses of one and not the other, or smaller doses of both. Inderal has a 12 hour half-life (effectiveness) and Klonopin has a 36 hour half-life. Klonopin has never made me sleepy, but not much does. I would love to find something else to treat my headache, (klonopin is highly addictive) but it works and does exactly what it is supposed to do, so I keep taking it.

Good luck!

Link to comment
Share on other sites

Actually I trust this neuro..just hopes he keeps me as I have never found any neuro who has this training in autonomic stuff. When I was being followed for MS..and mentioned to that MS neuro that I think I have an autonomic problem..he said NO. Oddly.. as I was transfering jobs and insurances and told him I probably could not see him again..I mentioned it again.. that I thought I had an Auto problem and He said you probably do.. see a cardiologist. I could tell he had no clue. BUT one of the Rhumies did..wrote the neuro and NO ONE read the freakin letter till I MADE them !!

I believe we build a tolerance to meds..and many end up being dangerous togehter or end up with side effects as bad as what youre being treated for. I have had a terrible time finding the right hypertensive as once its mixed with another med.. I get tachy.

See why I want to stay with a doc who knows about auto problems??

Then because my auto symptoms preceed these cataplexy episodes where I can no longer remain alert..move arms legs but can HEAR.. everything !! So now I am facing a possible diagnose of NARCOLEPSY with CATAPLEXY. Hopefully the klonipin will help prevent those episodes.

Thanks guys for your responses...

Jan

Link to comment
Share on other sites

I take both a benzo and a beta too, I am fatigued all the time, but don't think it's med related. I become unresponsive too, but am alert, but it's a whole different problem, although scary as heck. it also doesn't have anything to do with the meds, but potassium levels in my cells.

We are all different and you just won't know till you try. Klonipin has a long half life, so if you took it at bedtime, it should still be helpful during the day. Good luck with whatever you decide. morgan

Link to comment
Share on other sites

I take Klonopin and atenolol (up till 2 weeks ago, it was Toprol XL, but there's a drug shortage of that). I have not had problems. I would guess he is concerned because of your apnea -- maybe he thinks your nighttime heart rate may drop too low?

Amy

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...